It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Digestive Disorders Message Board

  • Nexium side effects

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-11-2003, 02:38 PM   #1
    Shanny
    Senior Member
     
    Join Date: Jul 2002
    Posts: 218
    Shanny HB User
    Post Nexium side effects

    I have been trying a sample of Nexium since like Monday and the first 2 days i felt great. Then tuesday, i started noticing my stomach not feeling so hot. Then started feeling really tired, headachy, and nauseated. I am not sure if I am coming down iwth something (have been taking excess Vit C just in case) or if the nexium could be causing the side effects. After looking it up i found these common side effects...headache
    diarrhea
    upset stomach
    flatulence (gas)
    stomach pain
    constipation
    dry mouth
    change in taste

    Was wondering if anyone else has taken nexium with adverse side effects?
    I think I am going back to prevacid which gave me no problem but not enough relief *sigh*
    ~Shanny

     
    Sponsors Lightbulb
       
    Old 04-12-2003, 06:02 PM   #2
    Samuelemouse
    Senior Member
     
    Join Date: Mar 2003
    Location: marrickville
    Posts: 206
    Samuelemouse HB User
    Post

    Too much vitamin C will definitely give you diarrhea which in turn will give you a dry mouth. Cut back on vitamin C or eliminate it for now. Do not complicate things when you have a problem unless you really knwo what you are doing.

     
    Old 04-12-2003, 06:17 PM   #3
    Samuelemouse
    Senior Member
     
    Join Date: Mar 2003
    Location: marrickville
    Posts: 206
    Samuelemouse HB User
    Post

    Incidentally, after bout of diarrhea, you can get constipation (because the diarrhea dehydrates you if nothing else) and that in turn gives you flatulence.

     
    Old 04-13-2003, 08:15 PM   #4
    Canyonbabe
    Member
     
    Join Date: Dec 2002
    Posts: 95
    Canyonbabe HB User
    Post

    Shanney. I started gettting nauseated from Nexium after using it for a number of months. Really bad nausea, no diarhea though. I can take it now but find it bloats me so I am using Prevacid now.I don't know why I could and then couldn't and then could. I think I had gastritis which I don't think I have now. Vitamin C can be very hard on the esophagus and as I remember you have problem there like me. Unless you get a Vit C that is not ascorbic acid and there are some out there, like the previous post maybe you better lay off. There are varying studies on whether it really helps anyway. Hope by now you are well. Maybe just give the Nexium a rest. I waited about two months. Used Tagament and aciduphulus during that time. Also, took an antibiotic for 10 days and then Voila, no more nasuea when I took it.

     
    Old 04-14-2003, 09:54 AM   #5
    Shanny
    Senior Member
     
    Join Date: Jul 2002
    Posts: 218
    Shanny HB User
    Post

    Oppps, no not saying i got all those things that I had listed, those were just the common side effects that I have found on the web. Mainly what I got was nausea, general achy feelings, not feeling great, headache. I stopped taking it Saturday and went back to Prevacid I am just not sure if it was the NExium causing the problems but now i am too scared to take it again and find out lol.
    ~Shanny

     
    Old 04-15-2003, 01:42 PM   #6
    KennyHR6
    Member
    (male)
     
    Join Date: Apr 2003
    Location: ELizabeth City NC USA
    Posts: 68
    KennyHR6 HB User
    Post

    My side effects after six months on nexium was complete loss of appetite and general poor feeling.
    I could skip 3 meals a day without feeling hungry.
    When I stopped taking it I could really tell how poorly it had made me feel. I am now trying aciphex
    but I can't seem to get it to work as well as nexium.
    I hope it just takes time to kick in but if it doesn't start working soon I'll be back to the doctor to try something else. If you think you are having side effects try something else. Your body is telling you something.
    __________________
    KENNYH

     
    Old 05-14-2003, 08:56 PM   #7
    SuzyQPA2
    Senior Member
    (female)
     
    Join Date: May 2003
    Location: Philadelphia, PA USA
    Posts: 205
    SuzyQPA2 HB User
    Post

    I don't know if you are going to go back and read this, but just in case.

    I just started taking Nexium and i've been having some problems.

    I thought i had a stomach virus my second week on Nexium - i was tired (couldn't work), could only do clear brat type diet foods. It may have been a virus. The nexium certainly isn't helping with my gas problem. I have major gas especially two hours after eating. They don't even list it on their site as a side effect (not sure how you found out about it), they admit it effects a small percentage of people if you call and ask.

    I may give up on nexium and try something else like prevacid.
    __________________
    Suzy

     
    Old 05-14-2003, 09:02 PM   #8
    rach923
    Senior Member
     
    Join Date: Apr 2003
    Location: PA, United States
    Posts: 215
    rach923 HB User
    Post

    sounds alot like a virus...i've been on nexium for over a year, and for 1 1/2 years before that on prilosec, and i've had absolutely no problems...i know plenty of people are on it (i work at a drug store), so complications are not common, i've heard similar side effects with just about any ppi you can find...you just have to find the one that works with YOUR body...good luck!

    rach
    __________________
    Thought This Might Be of Use...Since Alot of Others Have It:
    Updated on 6/18/02

    August 1999: diagnosed with GERD and IBS...put on zantac, then aciphex
    Spring 2000: diagnosed with TMJ...have lower splint
    September 2000: hospitalized for failure to thrive due to malnutrition and dehydration; fed with ng tube for 3 months, put on prilosec
    2001-02: developed chronic sinusitis/rhinitis from NG tube, put on nasonex and allegra
    January 2002: switched GI's, diagnosed with hiatal hernia, switched to nexium, added peppermint oil, put on bentyl PRN for pain, zoloft for nausa
    March 2003: IBS getting worse, switched PRN bentyl to BID levbid ER
    May 2003: diagnosed with asthma from GERD, put on advair and singulair, albuterol PRN
    May 2003: back pain and limited mobility, caused by 2002 car accident and dance injury, unidentified
    April-June 2003: minor ear irritation and hearing problems, and extra sinus swelling, unidentified
    May-June 2003: heartburn recurring even with meds!- GI put me on 40mg Pepcid Rx in the morning and at bedtime...Seems to be holding over till August...
    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

    July: chest x-ray came back, found mild thoracic scoliosis, and small "heart shadowing", EKG results are coming...

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    nexium and anxiety...where to now? marigoldgirl81 Acid Reflux / GERD 4 02-03-2010 04:42 AM
    Nexium Side effects? Gerd? gigi11 Digestive Disorders 8 02-15-2009 03:08 AM
    Is Nexium a safe drug? eternal sanctum Acid Reflux / GERD 3 01-04-2007 07:10 AM
    Nexium Side Effects - HELP! mommyinVA Acid Reflux / GERD 3 09-14-2006 06:44 PM
    Urinary side effects from Nexium?? Parrotsmuggler Acid Reflux / GERD 10 07-04-2006 04:23 AM
    Nexium side effects? elphers Acid Reflux / GERD 8 02-08-2006 10:16 AM
    Any health effects with long term use of Nexium? Lady50 Acid Reflux / GERD 56 05-22-2005 06:40 AM
    Nexium and Anxiety / Depression choco121 Anxiety 1 01-13-2005 12:03 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:57 AM.





    © 2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!